Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 6, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at May 5, 2007, 10:01 AM CDT for 8 counties in Kansas; Red Willow County, Nebraska. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 10:01 AM CDT (15:01 UTC)
- Expired
- May 5, 2007, 9:33 PM CDT
- In force
- 12 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Sheridan County, KS, Thomas County, KS, Wichita County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 97 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3496 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 6.3
- Supercell composite
- 22.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 051501 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 901 AM MDT SAT MAY 5 2007 .STRENGTHENING LOW PRESSURE OVER THE HIGH PLAINS WILL PRODUCE STRONG SOUTH WINDS...MAINLY EAST OF HIGHWAY 83. KSZ004-015-016-029-052315- /O.NEW.KGLD.WI.Y.0006.070505T1501Z-070506T0300Z/ NORTON-SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER 1001 AM CDT SAT MAY 5 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 40 MPH WITH A FEW HIGHER GUSTS WILL CONTINUE THE REST OF TODAY AND THIS EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ KSZ003-014-028-042-NEZ081-052315- /O.NEW.KGLD.WI.Y.0006.070505T1800Z-070506T0300Z/ DECATUR-THOMAS-LOGAN-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...COLBY...OAKLEY...LEOTI... MCCOOK 1001 AM CDT SAT MAY 5 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 40 MPH WITH A FEW HIGHER GUSTS WILL DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ MENTZER
2 follow-up statements
000 WWUS73 KGLD 051851 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1251 PM MDT SAT MAY 5 2007 KSZ003-004-014>016-028-029-042-NEZ081-060300- /O.CON.KGLD.WI.Y.0006.000000T0000Z-070506T0300Z/ DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE... HILL CITY...OAKLEY...QUINTER...LEOTI...MCCOOK 151 PM CDT SAT MAY 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 40 MPH WITH A FEW HIGHER GUSTS WILL CONTINUE THROUGH THE EVENING. WINDS GUSTED TO 40 MPH THIS AFTERNOON AT HILL CITY AND NORTON KANSAS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ MENTZER
000 WWUS73 KGLD 060233 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 833 PM MDT SAT MAY 5 2007 KSZ003-004-014>016-028-029-042-NEZ081-060345- /O.CAN.KGLD.WI.Y.0006.000000T0000Z-070506T0300Z/ DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE... HILL CITY...OAKLEY...QUINTER...LEOTI...MCCOOK 933 PM CDT SAT MAY 5 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE WIND ADVISORY. SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO DIMINISH THROUGH THE EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. $$ LAMMERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at May 5, 3:32 AM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, May 5, 3:32 AM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 232 AM MDT SAT MAY 5 2007 .DISCUSSION...AN UNSETTLED PATTERN IS EXPECTED THROUGH THE SHORT TERM PERIODS AS MID/UPPER TROUGH SITS OVER THE ROCKIES WITH AMPLIFIED RIDGE ALONG THE MISSISSIPPI NORTHWARD TO THE GREAT LAKES AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TRI-STATE AREA AGAIN THIS AFTERNOON AS MID/UPPER TROUGH MOVES INTO COLORADO LATE IN THE DAY AND SFC LOW REDEVELOPS ALONG THE KS/CO BORDER ALLOWING THE WARM FRONT TO LIFT NORTH ACROSS THE AREA BY MIDDAY. CAP SHOULD WEAKEN SUFFICIENTLY ALLOWING SCATTERED THUNDERSTORMS TO DEVELOP BY LATE MORNING/EARLY AFTERNOON. AS THE DRY LINE SURGES EAST/NORTHEAST BY LATE AFTERNOON...MUCH OF THE AREA COULD REMAIN DRY. WILL KEEP AN ISOLATED/SCATTERED MENTION GIVEN THE UNCERTAINTY. DISAGREEMENT BETWEEN NAM/GFS LEAD TO LOW CONFIDENCE SAT NIGHT AS ONE MID/UPPER TROUGH LIFTS INTO THE NORTHERN PLAINS/ROCKIES AND ANOTHER DIGS INTO NORTHERN NEW MEXICO. THE GFS HAS SUPPORT FROM THE ECMWF SENDING A COLD FRONT ACROSS THE AREA SAT NIGHT WHILE THE NAM KEEPS THE TRI-STATE AREA IN SOUTHERLY FLOW. WILL KEEP A CHANCE OF PRECIPITATION IN THE FORECAST WEIGHTED ACROSS THE EASTERN ZONES. SUN-MON...WILL LEAN TOWARDS THE GFS SOLUTION SUN-MON WHICH HAS SUPPORT FROM THE ECMWF KEEPING THE CENTRAL HIGH PLAINS IN A POST-FRONTAL REGIME. THEREFORE WILL LEAN COOLER ON SUN WITH HIGHS RANGING FROM THE LOWER 60S WEST TO AROUND 70 EAST. LARGE SCALE FORCING FOR ASCENT/LOW LEVEL UPSLOPE SUPPORTS ADDITIONAL CHANCES FOR DEEP MOIST CONVECTION. LOWERED POPS ON MONDAY WITH SUBSIDENCE BEHIND DEPARTING TROUGH. EXPECT TEMPERATURES TO REBOUND SLIGHTLY WITH MID 60S/LOWER 70S. DAYS 4 THROUGH 7...NO CHANGES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MCGUIRE
Hazardous weather outlook, May 5, 8:15 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 715 AM MDT SAT MAY 5 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 715 AM MDT SAT MAY 5 2007 /815 AM CDT SAT MAY 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ...SEVERE WEATHER OUTBREAK EXPECTED TODAY... THERE IS A HIGH RISK FOR SEVERE WEATHER ACROSS THE EASTERN PORTIONS OF THE TRI STATE STATE AREA TODAY...MAINLY EAST OF A TRENTON TO RUSSELL SPRINGS LINE. SEVERE WEATHER WILL BE POSSIBLE TO THE WEST OF THAT LINE...BUT COVERAGE IS EXPECTED TO BE LESS. STRONG STORMS WILL BEGIN TO DEVELOP LATE THIS MORNING EAST OF A DRYLINE AND DUE TO STRONG INSTABILITY AND WIND SHEAR STORMS ARE EXPECTED TO QUICKLY BECOME SEVERE BY EARLY AFTERNOON. TORNADOES AND HAIL GREATER THAN GOLFBALL SIZE WILL BE THE PRIMARY THREAT WITH ANY STORM THAT FORMS. DUE TO THE COMBINATION OF STRONG INSTABILITY AND WIND SHEAR...A FEW STRONG TORNADOES ARE POSSIBLE MAINLY NORTH OF A BENKELMAN TO GOVE LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY NEXT WEEK AS AN UPPER LEVEL STORM SYSTEM MOVES SLOWLY THROUGH THE ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATE THIS MORNING THROUGH THE EARLY EVENING. JRM
In the hours before
Local storm report, May 5, 7:37 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
637 AM MDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 16 NNE WAKEENEY 39.24N 99.77W
05/04/2007 E1.75 INCH GRAHAM KS CO-OP OBSERVER
LATE REPORT FROM 05/04/07.
&&
SJOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 11:17 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 58 min |
| May 4, 11:29 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 61 min |
| May 5, 12:02 AM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 58 min |
| May 5, 12:14 AM CDT | Severe Thunderstorm Warning | GLD | Graham | 31 min |
| May 5, 12:56 AM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 24 min |
| May 5, 12:25 AM CDT | Severe Thunderstorm Warning | GLD | Dundy | 65 min |
| May 5, 12:38 AM CDT | Tornado Warning | GLD | Dundy | 35 min |
| May 5, 12:43 AM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 62 min |
Nearby
Wind Advisories in Kansas, 2007Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.